Metfomin and a bit worried

By Marytea Latest Reply 2011-12-28 05:22:11 -0600
Started 2011-12-22 09:51:00 -0600

I have been taking one 500 mg tablet of metformin since May and have lost 28 pounds which is great except for the fact that the majority of the weight loss has been in the last month. Most of what I eat passes right through me as if it were Alli I was taking( I don't take it.) Could it be the metformin? I love the weight loss but the side effect I am experiencing is awful not to mention embarrassing. Help

3 replies

MrsCDogg 2011-12-28 05:22:11 -0600 Report

The major diarrhea and gas are the reasons I no longer take metformin. The bigger the dose the worse the side affects were.

jigsaw 2011-12-22 17:45:19 -0600 Report

Upset stomach, diarrhea and digestive tract problems seem to be fairly common with the use of Metformin. I have been fortunate in this sense. I have to take Metamucil to relieve the constipation, in my case a rare and opposite side effect. My doctors have confirmed that upset stomach is a common side effect. Talk to your doctor, about the extended release version of Met. If your not already taking the ER version, it might help with your problem. It definitely helped me.